Nov 16, 2006
I was diagnosed pos. in 1997, I used 2 different regimens the first 3or4 years. It's been over 5 years since I've had the cocktail. recently I found out my T-cell (cd-4)level is below 20 "not sure of the VL" 2 months ago I had PCP pneumo, immediately after recovering from that, I developed thrush, Do you think that was from massive doses of bactrim and prednisone or from the hiv? to combat further pcp pneumo, I should be taken the bactrum, because of the thrush, I stopped the use of bactrum, I thought that if I begin to catch pcp again, then I would continue bactrum. What are your thoughts on that? i am having some serious skin issues, uncontrollable itching and scratching to the point of tiny lesions, scaly and dry skin, do you think that is psoriasis??? do you know of anything over the counter??? and some real serious scalp problems. This has been the first onset of any opportunistic infections also, my S.S.I. and the state has red flagged my case because of a warrant. I can't get funded for the meds now I seriously need them. What do you think my rate for survival could be. less than a year? more than 1 year?, more than 3? possible 5??? currently I have several agencies trying to help me get it straight..Your honesty is appreciated as to how long I could live with semi decent health with no meds
| Response from Dr. Henry
From the pre-effective therapy days the survival of patients with a CD4 count < 20 often averaged < 1-2 years though it got better with good nutrition, hormone, and prevention of opportunistic infection support. The newer HIV regimen are generally more effective and better tolerated than the drugs we used 5 years ago and some excellent new drugs are soon to be available as well. That is my way of saying I strongly urge you to connect to a user friendly local HIV specialist to help you out in every way possible (including mental health support and paper work support if needed!). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Vaginal Sex Without Condom Does It Mean I Have HIV
- Flaky Skin After Nipple Biting Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Jock Itch After Touching Vaginal Secretions Sign Of HIV AIDS
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
- Red Spots After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.